Advertisement

Nonlinear Dynamics

, Volume 72, Issue 3, pp 499–505 | Cite as

Normal form of Bogdanov–Takens: styles and a hypernormalization method

  • Hamid Gazor
Review

Abstract

A brief review is stated on a hypernormalization method of autonomous differential equations in the vicinity of an equilibrium. The formalization is obtained from the method of cohomology spectral sequences. We skip the technical concepts such that it can be accessible for a broad audience. Three normal form styles are demonstrated by computing three different and known first-level normal forms of Bogdanov–Takens singularity.

Keywords

Normal form Bogdanov–Takens singularity Spectral sequences method 

Notes

Acknowledgements

The author would like to acknowledge Majid Gazor’s useful discussions.

References

  1. 1.
    Algaba, A., Gamero, E., Garcia, C., Merino, M.: A degenerate Hopf–saddle-node bifurcation analysis in a family of electronic circuits. Nonlinear Dyn. 48, 55–76 (2007) MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    Algaba, A., Freire, E., Gamero, E., Garcia, C.: Quasi-homogeneous normal forms. J. Comp. and Appl. Math. 150, 193–216 (2003) MathSciNetMATHCrossRefGoogle Scholar
  3. 3.
    Arnol’d, V.I.: A spectral sequence for the reduction of functions to normal form. Funkcional. Anal. Priložen. 9, 81–82 (1975) Google Scholar
  4. 4.
    Arnol’d, V.I.: Spectral sequences for the reduction of functions to normal forms. In: Dobolev, S.L., Suslov, A.I. (eds.) Problems in Mechanics and Mathematical Physics, pp. 7–20. Nauka, Moscow (1976) (Russian) Google Scholar
  5. 5.
    Baider, A.: Unique normal forms for vector fields and Hamiltonians. J. Differential Equations 78, 33–52 (1989) MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Baider, A., Churchill, R.C.: The Campbell–Hausdorff group and a polar decomposition of graded algebra authomorphisms. Pacif. J. Math. 131, 219–235 (1988) MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Baider, A., Sanders, A.J.: Unique normal forms: The nilpotent Hamiltonian case. J. Differential Equations 92, 282–304 (1991) MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    Baider, A., Sanders, A.J.: Further reductions of the Takens–Bogdanov normal form. J. Differential Equations 99, 205–244 (1992) MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    Bendersky, M., Churchill, R.: A spectral sequence approach to normal forms. In: Recent developments in algebraic topology. Contemp. Math., vol. 407, pp. 27–81. Amer. Math. Soc., Providence (2006) CrossRefGoogle Scholar
  10. 10.
    Bi, Q., Yu, P.: Double Hopf bifurcations and chaos of a nonlinear vibration system. Nonlinear Dyn. 19, 313–332 (1999) MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    Chen, G., Della Dora, J.: Further Reductions of Normal Forms for Dynamical Systems. J. Differential Equations 166, 79–106 (2000) MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    Chen, G., Wang, D., Wang, X.: Unique normal forms for nilpotent planer vector fields. Int. J. Bifurcation Chaos 10, 2159–2174 (2002) CrossRefGoogle Scholar
  13. 13.
    Ding, Y., Jiang, W., Yu, P.: Hopf-zero bifurcation in a generalized Gopalsamy neural network model. Nonlinear Dyn. 70, 1037–1050 (2012) MathSciNetCrossRefGoogle Scholar
  14. 14.
    Gazor, M., Mokhtari, F.: Normal forms of Hopf-Zero singularity. Preprint, arXiv:1210.4467 (October 16, 2012)
  15. 15.
    Gazor, M., Mokhtari, F.: Volume-preserving normal forms of Hopf-zero singularity. Preprint, arXiv:1203.1807v1 (March 8, 2012)
  16. 16.
    Gazor, M., Mokhtari, F., Sanders, J.A.: Normal forms for Hopf-zero singularities with nonconservative nonlinear part. J. Differential Equations 254, 1571–1581 (2013) MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    Gazor, M., Yu, P.: Infinite order parametric normal form of Hopf singularity. Int. J. Bifurcation Chaos 11, 3393–3408 (2008) MathSciNetCrossRefGoogle Scholar
  18. 18.
    Gazor, M., Yu, P.: Formal decomposition method and parametric normal forms. Int. J. Bifurcation Chaos 11, 3487–3515 (2010) MathSciNetCrossRefGoogle Scholar
  19. 19.
    Gazor, M., Yu, P.: Spectral sequences and parametric normal forms. J. Differential Equations 252, 1003–1031 (2012) MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    Kokubu, H., Oka, H., Wang, D.: Linear grading function and further reduction of normal forms. J. Differential Equations 132, 293–318 (1996) MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    McCleary, J.: A User’s Guide to Spectral Sequences, 2nd edn. Cambridge University Press, Cambridge (2001) MATHGoogle Scholar
  22. 22.
    Murdock, J.: Normal Forms and Unfoldings for Local Dynamical Systems. Springer, New York (2003) MATHGoogle Scholar
  23. 23.
    Murdock, J.: Hypernormal form theory: Foundations and algorithms. J. Differential Equations 2, 424–465 (2004) MathSciNetCrossRefGoogle Scholar
  24. 24.
    Sanders, J.A.: Normal form theory and spectral sequences. J. Differential Equations 192, 536–552 (2003) MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    Sanders, J.A.: Normal form in filtered Lie algebra representations. Acta Appl. Math. 87, 165–189 (2005) MathSciNetMATHCrossRefGoogle Scholar
  26. 26.
    Wang, D., Li, J., Huang, M., Jiang, Y.: Unique normal form of Bogdanov–Takens singularities. J. Differential Equations 163, 223–238 (2000) MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    Wang, W., Zhang, Q.C.: Computation of the simplest normal form of a resonant double Hopf bifurcation system with the complex normal form method. Nonlinear Dyn. 57, 219–229 (2009) MATHCrossRefGoogle Scholar
  28. 28.
    Weibel, C.A.: An Introduction to Homological Algebra. Cambridge University Press, Cambridge (1994) MATHCrossRefGoogle Scholar
  29. 29.
    Yu, P.: Analysis on double Hopf bifurcation using computer algebra with the aid of multiple scales. Nonlinear Dyn. 27, 19–53 (2002) MATHCrossRefGoogle Scholar
  30. 30.
    Yu, P., Bi, Q.: Symbolic computation of normal forms for semi-simple cases. Nonlinear Dyn. 27, 19–53 (2002) MATHCrossRefGoogle Scholar
  31. 31.
    Yu, P., Chen, G.: The simplest parameterized normal forms of Hopf and generalized Hopf bifurcations. Nonlinear Dyn. 50, 297–313 (2007) MathSciNetMATHCrossRefGoogle Scholar
  32. 32.
    Yu, P., Yuan, Y.: Computation of simplest normal forms of differential equations associated with a double zero eigenvalue. Int. J. Bifurcation Chaos 5, 1307–1330 (2001) MathSciNetGoogle Scholar
  33. 33.
    Yu, P., Yuan, Y.: A matching pursuit technique for computing the simplest normal forms of vector fields. J. Symbolic Computation 35, 591–615 (2003) MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2013

Authors and Affiliations

  1. 1.Department of MathematicsMajlesi Branch, Islamic Azad UniversityIsfahanIran

Personalised recommendations